You are here:

Ask the Veterinarian/Red Rashes all over his body

Advertisement


Question
Red Rash
Red Rash  

Red Rash
Red Rash  
My pet had red rashes all over his body. We got him injected for infection from a local vet and was prescribed high doses of antibiotics. As we don't prefer use of antibiotics unless its inevitable ,we didn't administer that.
Now after 3 days the rashes have resurfaced. There is no itching & temperature is normal.
Please advice me on this

Answer
IF the red rash did not go away with the shot , which I assume was some type of a steroid, then it could very well be a bacterial infection.  YOU should use the antibiotics as prescribed by your vet.  If the rash does not go away with the antibiotics, then I would have the vet recheck the skin to see if it is something else.

Ask the Veterinarian

All Answers


Answers by Expert:


Ask Experts

Volunteer


Dr. Louis N. Gotthelf

Expertise

Dermatology and ear diseases of dogs and cats

Experience

I am the author of "Small Animal Ear Diseases; An Illustrated Guide" published by W.B. Saunders. I have over 25 years of clinical experience with a special interest in dermatologic conditions and ear diseases.

Organizations
American Academy of Veterinary Dermatology

Publications
Veterinary Forum
Veterinary Medicine
Waltham Focus

©2016 About.com. All rights reserved.